• 3 months ago

    Stomach trouble....

    Okay, so for about the last month now I've had heartburn almost every day (no matter what I eat) along with reoccuring nausea.

    I was finally able to talk to my doctor in the beginning of last week and was put on Zantac to see if it helped get rid of my symptoms.

    This past Tuesday, I had an episode where I got lightheaded, nauseous, had stomach cramps and a tingling sensation in my hands which all went away within an hour.

    Then on Thursday night, I started having cramps and I was nauseous again. After I ate lunch and dinner yesterday (Friday) I had the sudden urge to use the bathroom. Stool wasn't watery, but it was looser than normal; after going those 2 times I haven't had the sudden urge to use the bathroom again other than my normal needing to pee moments....

    Woke up this morning and still had some pain in my stomach, but haven't had any diarrhea at all.

    Other than those issues, I feel completely fine. I'm not feeling tired (at least more than I normally do while juggling a full time job and 2 kids) and I don't have a fever. My husband and kids haven't been ill, and my husband works at the same place that I do and he's around the same people that I am all day.

    Does anyone have any idea as to what could be causing these issues?

Responses

  • 3 months ago

    RE: Stomach trouble....

    Hi TheFallen, sorry you're feeling this way - it sounds to me possibly Gastritis. Had you by any chance been over-indulging before you got sick? The lining of your stomach may have become irritated and it's taking a while to settle back down. Try not to rely too heavily on antacids if you can help it, as these can be addictive & worse when you eventually come off them. Maybe try herbal teas, Apple Cider Vinegar & Slippery Elm supplements to ease the pain & get you back to normal.
      • 2 months ago
        I ended up going back to my doctor, and she suggested that I switch from Zantac to Nexium and see if that helped me at all, because the side effects from the Zantac were outweighing the benefits...

        I started taking it on Tuesday (the 13th) and once I'd gotten a couple of doses in my system, I started having stomach pain, nausea, dry mouth, headaches and the increased urge to go to the bathroom (it's not diarrhea; stool is same as it always is, I just have to go more often); I also had a case of the chills earlier today as well.

        Do you know if these issues are known to be actual potential side effects of Nexium? I looked it up and some sites listed only the nausea and dry mouth as side effects, but other sites listed the pain, nausea, dry mouth and headaches as common side effects, with chills being listed as a less common, but still possible, side effect of the medicine.

        I'm essentially just wondering if all of these issues are known by medical professionals to be possible side effects of Nexium or if it's only some of them.... if they are, I'm upset that my docotr didn't inform me of them, considering my issues with the Zantac.... and also, I would like to know how long it takes for any side effects to appear when you start taking medication, just to gauge whether it's the meds or something else....